Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS New Orleans, LA

August 10, 2012East Baton Rouge Parish, East Feliciana Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2012, 5:53 PM CDT for East Baton Rouge Parish, East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 5:53 PM CDT (22:53 UTC)
Expired
Aug 10, 2012, 6:30 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3400 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3400 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS54 KLIX 102253
SVRLIX
LAC033-037-125-102330-
/O.NEW.KLIX.SV.W.0158.120810T2253Z-120810T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
553 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ZACHARY...
  SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ST.
  FRANCISVILLE...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  SLAUGHTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3082 9138 3082 9104 3059 9106 3063 9130
      3065 9129 3066 9134 3074 9136 3076 9139
TIME...MOT...LOC 2253Z 275DEG 11KT 3072 9128

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:36 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 10, 3:36 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT FRI AUG 10 2012

.SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER THE EASTERN GREAT LAKES
REGION WITH A COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN
KENTUCKY AND THEN SOUTHWESTWARD THROUGH NORTHERN LOUISIANA AND
CENTRAL TEXAS. HIGH PRESSURE EXTENDS FROM THE WESTERN ATLANTIC
THROUGH THE CENTRAL GULF. A LINE OF SHOWERS AND THUNDERSTORMS
EXTENDS FROM NEAR MORGAN CITY EAST NORTHEAST TO THE MISSISSIPPI
COAST AND MOBILE BAY. THESE THUNDERSTORMS ARE WELL AHEAD OF THE
COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE BEGINNING TO
POP UP CLOSER TO THE FRONT ACROSS CENTRAL LOUISIANA.

&&

.SHORT TERM...
THE COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTHWARD THIS
EVENING AND TONIGHT. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT AS THE FRONT MOVES
INTO THE AREA. THE FRONT WILL CONTINUE ITS SLOW PROGRESSION
THROUGH THE AREA ON SATURDAY...BUT MOST SHOWER AND THUNDERSTORM
ACTIVITY SHOULD BE LIMITED TO THE SOUTHERN PORTIONS OF THE AREA.

CONCERNING THUNDERSTORM ACTIVITY...THE MAIN THREATS WILL BE
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. HOWEVER...A FEW
STORMS COULD BECOME SEVERE PRODUCING STRONG/DAMAGING WIND GUSTS.

BY SUNDAY...THE FRONT IS EXPECTED TO BE NEAR THE COAST OR JUST
OFFSHORE OVER THE NORTHERN GULF OF MEXICO. EXPECT DRIER AIR TO
MOVE INTO THE AREA SATURDAY NIGHT AND SUNDAY WHICH WILL FEEL
RATHER PLEASANT GIVEN THE HIGH HUMIDITY THAT WE USUALLY EXPERIENCE
THIS TIME OF YEAR. A FEW PLACES ACROSS THE NORTHERN PORTION OF THE
AREA MAY EVEN SEE LOWS IN THE MID 60S AS THE DRY AIR ALLOWS FOR
MORE EFFICIENT COOLING. AFTERNOON TEMPS STILL EXPECTED TO RISE
INTO THE LOW/MID 90S...BUT THANKFULLY THE HUMIDITY WILL BE MUCH
LOWER. DON/T GET TOO USED TO IT THOUGH SINCE THE FRONT IS
EXPECTED TO MOVE NORTHWARD AGAIN BY MONDAY...AND AS IT MOVES
NORTHWARD IT WILL BRING HIGHER MOISTURE CONTENT AIR BACK INTO THE
AREA.

.LONG TERM...
FOR THE REMAINDER OF THE WEEK...A SERIES OF WEAK IMPULSES WILL
MOVE ACROSS THE MIDDLE OF THE COUNTRY REMAINING NORTH OF THE
LOCAL AREA...THOUGH THERE IS A POSSIBILITY THAT ANOTHER FRONT MAY
SLIDE INTO THE AREA BEFORE DISSIPATING AND QUICKLY MOVING NORTH
LATE IN THE WEEK. IN GENERAL...THE LOCAL WEATHER PATTERN SHOULD BE
DOMINATED MAINLY BY DIURNALLY FORCED CONVECTION AND THE SEA
BREEZE.

MEANWHILE...TROPICAL DEPRESSION SEVEN IS FORECAST TO BECOME A
TROPICAL STORM OVER THE EASTERN CARIBBEAN BY MONDAY AND CONTINUE
ITS WESTWARD TREK THROUGH THE CARIBBEAN FOR THE REMAINDER OF THE
WEEK. IT IS CURRENTLY FORECAST TO REMAIN SOUTH OF THE GULF OF
MEXICO...MAKING LANDFALL ON THE SOUTHERN YUCATAN PENINSULA
WEDNESDAY OR WEDNESDAY NIGHT AND THEN MOVING THROUGH THE EXTREME
SOUTHERN BAY OF CAMPECHE.

&&

.AVIATION...
FRONTAL ZONE IN THE AREA SHOULD SERVE AS FOCUS FOR CONVECTION THAT
WILL IMPACT TERMINALS WITH MVFR TO IFR REDUCTIONS IN CEILINGS AND
VISIBILITY FOR 30-40 MINUTE WINDOWS. LARGE CONCERN FOR WET MICROBURST
THAT MAY GET 40-50 MPH TODAY DUE TO DRY AIR ALOFT WORKING TO
SURFACE UNDER TALLER CB TODAY. PRIMARY PERIOD OF WET BURST
POTENTIAL WILL BEFORE 23Z THOUGH OVERALL CONVECTION MAY LINGER
BEYOND 11/00Z.

&&

.MARINE...
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH TOWARD THE
COASTAL WATERS LATE TONIGHT THROUGH SATURDAY. STILL LOOKS LIKE THE
FRONT WILL STALL NEAR THE COAST LATE SATURDAY THEN RETREAT NORTH
LATE SUNDAY AND INTO MONDAY. A WEAK SURFACE PRESSURE PATTERN WILL
RESULT IN WEAK SWRLY WINDS THROUGH MUCH OF THE NEXT WORK WEEK.
EXPECT WIND SPEEDS TO BE GENERALLY 10 KNOTS OR LESS WITH SEAS 2
FEET OR LESS.

&&

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  89  66 /  70  40  10  10
BTR  92  74  92  70 /  70  40  20  10
ASD  90  74  92  71 /  70  40  20  10
MSY  91  77  91  75 /  70  40  20  10
GPT  89  75  91  71 /  70  40  30  10
PQL  89  75  92  69 /  70  40  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 11:21 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT FRI AUG 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-110100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1121 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A SLOW
MOVING COLD FRONT APPROACHING SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. SOME OF THE STORMS MAY BECOME SEVERE AT TIMES THIS
AFTERNOON. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL THAT
COULD PRODUCE STREET FLOODING. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WILL BE POSSIBLE. THE STRONGEST STORMS COULD ALSO PRODUCE
LOCALLY DAMAGING WIND GUSTS FROM MICROBURSTS AND FREQUENT LIGHTNING.
THE THUNDERSTORM ACTIVITY WILL BEGIN TO DISSIPATE DURING THE LATE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...MAINLY FOR
AREAS ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. A FEW OF
THESE THUNDERSTORMS COULD BE STRONG...PRODUCING LOCALLY HEAVY
DOWNPOURS...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES.

ANOTHER WEAK FRONTAL BOUNDARY IS EXPECTED TO AFFECT THE AREA
TUESDAY THROUGH THURSDAY. THIS STATIONARY BOUNDARY WILL SERVE AS
A FOCUS FOR SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT REQUESTED...ANY OBSERVED WIND
DAMAGE OR FLOODING SHOULD BE TIMELY REPORTED TO THE NATIONAL
WEATHER SERVICE OFFICE IN SLIDELL.

24/RR

In the hours before

Special weather statement, Aug 10, 2:26 PM CDT, 3 hours 27 minutes before
MSZ081-102030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HARRISON
COUNTY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF LONG BEACH TO 6 MILES NORTHWEST OF DIAMONDHEAD...MOVING
EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LYMAN...LONG BEACH...GULFPORT AIRPORT...GULFPORT AND BILOXI

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Aug 10, 2:41 PM CDT, 3 hours 12 minutes before
LAZ050-058-072-102015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 PM CDT FRI AUG 10 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE
BAPTIST PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES NORTHWEST OF RESERVE...OR
ABOUT 3 MILES SOUTHEAST OF WHITEHALL...AND NEAR LAKE
MAUREPAS...MOVING EAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WHITEHALL AND KILLIAN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...VERY
HEAVY RAINFALL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

22/TD
Special weather statement, Aug 10, 3:01 PM CDT, 2 hours 52 minutes before
LAZ049-050-057-058-060-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES
PARISH...LIVINGSTON PARISH...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF RESERVE TO 8 MILES SOUTHEAST OF DONALDSONVILLE...MOVING
SOUTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
CONVENT...LUTCHER...GRAMERCY...GARYVILLE...RESERVE...LAPLACE AND
EDGARD

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

22/TD
Special weather statement, Aug 10, 3:07 PM CDT, 2 hours 46 minutes before
LAZ059-060-065-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING UPPER
TERREBONNE PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM THIBODAUX
TO 11 MILES SOUTHWEST OF HAHNVILLE...MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
DES ALLEMANDS...RACELAND...MATHEWS AND LOCKPORT

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...VERY
HEAVY RAINFALL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Aug 10, 5:23 PM CDT, 30 minutes before
MSZ068-069-102315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CDT FRI AUG 10 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
NORTHERN AMITE COUNTY...NORTHEAST WILKINSON COUNTY...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 23 MILES NORTHWEST OF LIBERTY...OR
ABOUT 10 MILES NORTH OF CROSBY...MOVING SOUTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY AND GLOSTER.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 10, 5:44 PM CDT, 9 minutes before
LAZ035-036-048-102330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 PM CDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING EAST FELICIANA PARISH...
EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHEAST OF ST. FRANCISVILLE...
MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SLAUGHTER
AND ZACHARY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:25 PM CDTSpecial Marine WarningLIX65 min
Aug 10, 11:35 AM CDTSpecial Marine WarningLIX55 min
Aug 10, 11:43 AM CDTSpecial Marine WarningLIX62 min
Aug 10, 12:44 PM CDTSpecial Marine WarningLIX61 min
Aug 10, 1:11 PM CDTSpecial Marine WarningLIX64 min
Aug 10, 1:21 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa9 min
Aug 10, 3:44 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more69 min
Aug 10, 5:16 PM CDTSpecial Marine WarningLIX44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.